Jump to content

readytobedone: Remeron


readytobedone

Recommended Posts

***Moved from Tips for Tapering Lexapro***

 

I know this thread is old, but I have a question a little different than what I'm reading.  Everyone is different, and I am thankful for the experience I'm having although I have questions.  I realize there are people on this thread who have struggled more. 

 

I took Lexapro for less than 6 months in 2009.  I quit cold turkey - I had no idea that there was a withdrawal effect.  PCP didn't tell me, which I'm learning is a theme.  My withdrawal didn't last long, maybe a month, gradually getting better over that time.  My major sign was the brain zaps.  I understand these are not as common with Remeron, although it wouldn't surprise me. 

 

Jump forward to 2013, I started taking Remeron.   I was experiencing situational anxiety and not sleeping well (very difficult job at a place I hated).  I have since switched jobs and I love where I am.  I would also like to start a family.  My PCP has suggested going off the med, as I feel I am in a place where I can do this, and Remeron is not safe for pregnancy (which is now obvious to me...)  I heard that Remeron withdrawal was not as bad as the SSRI/SNRI withdrawal.  I started cutting my 15 mg pills in half over Memorial Day weekend 2016 - over 3 months ago.   I didn't think to taper.  I didn't know I should.  I am having some withdrawal symptoms, a little mind fog, dizziness, fatigue, and tremors.  No effect on GI or insomnia.  My symptoms seem minor compared to what I'm reading.

 

My question is - since I did a 50% cut with few symptoms, should I go all the way to 3.75?  This was my original plan, but I'm questioning that now.  I think a 10% taper is maybe overkill in my situation, but I don't really know.  Has anyone done a 30-50% taper with no symptoms?  Is this normal?  I am thankful, but now apprehensive that the last 7.5 will be hard to manage.  

Edited by ChessieCat
Added drug tags

Diagnosed GAD by PCP - Started Lexapro (10mg) Jan 2009, quit cold turkey April 2009.  I was clueless.  I had no idea.  WDS include: mind fog, fatigue, dizziness, brain zaps (brain zaps were awful... I had no idea what was going on)

 

Continued dealing with GAD - always situational.  Job stress mostly.   I had a bad job in August 2013.  Started taking 30 mg Remeron.  Slept perfectly, but gained 30 lbs.  Cut dose in half around December 2013 to 15 mg.  No w/d symptoms whatsoever.  

 

Visited PCP in May 2016, who encouraged me to taper as I'm content with life. (job, marriage, friends)  Also considering pregnancy.  PCP did not warn of w/d.  Cut pills from 15 mg to 7.5 mg in May.  

 

Sept 2016 - Still on 7.5 mg.  Experiencing w/d, but it is getting better.  Mainly brain fog, fatigue, and dizziness.  I also have this tremor in my hands and feet that is fairly embarrassing because others notice it.  I am still sleeping well.  Discovered SA and will taper much less when I'm ready!  

Link to post
  • Moderator Emeritus

Hi readytobedone,

 

Welcome to SA.  I created your own Intro/Update topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

 

We ask all members to Please put your Withdrawal History in Signature.  Please include all drugs, dates and doses for the last 12-18 months with how you reduced/increased and a summary of anything prior.  Having these details will make it easier for us to assess your situation and offer you suggestions.  Please remember to update whenever you make a change so it remains current.

 

There is a lot of excellent information on this site.  You may have already read some of these links but I'll give them to you so we know you know about them:

 

Before you begin tapering what you need to know

 

Why taper by 10% of my dosage?

 

Dr Joseph Glenmullen's Symptoms Checklist

 

These helped me to understand SA's recommended taper of no more than 10% of the previous dose followed by a 3-4 week hold to allow the brain to adapt to not getting as much of the drug.  They have also helped me to stay patient and not try and taper too quickly:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

With regards to your question on doing a taper of more than 10%, many members find that they have to taper less than 10% the lower their dose gets.  There is a discussion of why that might be here Why taper paper: dose-occupancy curves

 

Check out the above and the ask any questions you have here.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • Mentor

Hello and welcome........................... my opinion, and personal experience only.                             I could go off the pills, and then fall pregnant.                The withdrawals disappeared when I was pregnant.           So trust,   that it wont get worse when pregnant ( my experience)  it is like the withdrawals are put on hold.

 

So when you have your gorgeous baby, make sure you have plenty of backup...............                   lack of sleep, different situation, lack of support, may trigger withdrawal symptoms.                       

1992 Dothiepin 375mg 8 weeks, exhaustion/depression.  Serotonin syndrome, oh yes!  seizures . Fell pregnant, 3rd baby, Nitrous Oxide, 3 weeks mental hospital pp psychosis. zoloft tegretol.

Feb 1996 ct tegretol, tapered Zoloft 8 weeks. as (unexpectedly)  pregnant. Steven died after 3 days.(Zolft HLHS baby).  98 had run in with Paxil, 2 tablets, 3 weeks taper, survived.
2005..menopause? exhausted again. Zyprexa, mad in three days, fallout....  Seroquel, Effexor, tegretol,   and 8 years of self destruction. Failed taper.
Damn 1/4 valium... nuts again! .fallout, zoloft 100mg  seroquol 400mg mirtazapine 45 mg  tegretol 400mg.  Mid 14 3 month taper. Nov 14 CRASH.
Mid 15 ....   75mg  seroquel,  3 x 1800mg SJW  2 week window end of December followed by 6 week wave
5/2 68mg seroquel, 2.5 x 1800mg SJW::::20/2 61mg seroquel, 2.5 x  SJW::: 26/2 54mg seroquel, 2 x SJW::::21/3 43mg seroquel, 1 x 2700SJW :::: 23/4 36mg seroquel 1 x 1800 SJW
15/5 33mg seroquel, 1 x SJW::::   28/5 30mg seroquel, 1 x SJW::::;  18/6 25mg seroquel 1/2 SJW::::, 11/7 21mg seroquel 1/2 SJW::, 26/7 18mg seroquel 1/2 SJW:::, 9/8 12mg seroquel :::, 16/8 6mg seroquel ;;;;, 12/9 0 jump.

23/9  3mg.....,  27/9 0mg.  Reinstated, 6mg, then 12mg.............  LIGHTBULB MOMENT,  I have  MTHFR 2x mutations.  CFS and issues with MOULD in my home. So I left home, and working 150km away during week, loving it.

Oh was hard, panic attacks first week, gone now, along with the mould issues.

Link to post

Thank you both for your advice! I know I am already halfway there, at least dosage wise. Ang, I certainly won't get pregnant until I am on zero dose. I hate to think of what remeron would do to a fetus. I will monitor how I feel, but I'm really glad to know symptoms subside when pregnant. I wonder if that happens because the body is working so hard on creating life that the withdrawal takes a backseat. I don't want to find out. I hope I'm done with withdrawal before that happens. Thank you for the advice!

Diagnosed GAD by PCP - Started Lexapro (10mg) Jan 2009, quit cold turkey April 2009.  I was clueless.  I had no idea.  WDS include: mind fog, fatigue, dizziness, brain zaps (brain zaps were awful... I had no idea what was going on)

 

Continued dealing with GAD - always situational.  Job stress mostly.   I had a bad job in August 2013.  Started taking 30 mg Remeron.  Slept perfectly, but gained 30 lbs.  Cut dose in half around December 2013 to 15 mg.  No w/d symptoms whatsoever.  

 

Visited PCP in May 2016, who encouraged me to taper as I'm content with life. (job, marriage, friends)  Also considering pregnancy.  PCP did not warn of w/d.  Cut pills from 15 mg to 7.5 mg in May.  

 

Sept 2016 - Still on 7.5 mg.  Experiencing w/d, but it is getting better.  Mainly brain fog, fatigue, and dizziness.  I also have this tremor in my hands and feet that is fairly embarrassing because others notice it.  I am still sleeping well.  Discovered SA and will taper much less when I'm ready!  

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy